Type 2 Diabetes

snoo76
By snoo76 Latest Reply 2010-12-05 19:26:57 -0600
Started 2010-11-19 03:13:30 -0600

Hi Everyone

Has anyone every had a cortizone or steriodal injection for pain and noticed that there blood sugra went high?

Thanks

Val


13 replies

kslaw
kslaw 2010-11-20 12:06:55 -0600 Report

I HAVE COPD AND OFTEN HAVE FLARE-UPS. I'M ALWAYS PUT ON PREDNISONE AND STERIODS OF SOME KIND. YES IT DEFINITELY SPIKES YOUR BLOOD SUGAR.

Pynetree
Pynetree 2010-11-20 08:28:37 -0600 Report

Yes, that BG spike happened to me too. It was two days before I got back to normal levels. My Dr. knew about my Diabetes, yet nether he nor Podiatrist told me about expecting this spike ahead of time. Would have saved me from stressing over the spike!

katcat2
katcat2 2010-11-19 22:41:59 -0600 Report

i tell you i take5 insulin shots a day i used to be on pills an i can tell you that certain kinds of meds for pain an meds for mental health can cause sugars to spike up always ask everytime you go to doc if new meds are mentioned if it does this an can it be changed to something that does the same but will not spike sugars that can be problem good luck

barbiecutie
barbiecutie 2010-11-20 08:32:09 -0600 Report

I use to have to take insulin but it left me dibilitated Steroids are notorious for sending blood sugars thru the roof. I no longer am on any kind of meds for anything, including high blood pressure or diabetes… Now if I should have to take steroids, that would be a real issue

jayabee52
jayabee52 2010-11-19 13:38:18 -0600 Report

I've had 1 or 2 shots of cortisone over my lifetime. I can't remember whether I was DMt2 at the time. I had a really bad sinus problem one year and Dr wouldn't give me a steroid shot because of my DM. Dr said it would raise my BG#s. That was the first time I had heard that.

My Jem had Lupis(SLE) and RA. The only med which she would tolerate was cortisone and prednisone. It shot her BG#s through the roof, and we had to work for months after she stopped taking the med. to bring her #s down.

snoo76
snoo76 2010-11-20 05:35:50 -0600 Report

Thanks for the info, my blood sugar got as high as 475 so I go a little nervous, but now 2 days later my blood glucose levels are back to normal. I spoke to my doctor and he also said that cortizone injections could temporaly raise your sugar. I wonder if there is anything you can do ahead of time before you get an injection that might help, so that the blood sugar does not go too high

Val

jayabee52
jayabee52 2010-11-20 12:52:54 -0600 Report

if there is I don't know what it would be. Jem's Drs were some of the best, and they really loved her. When it became necessary to give her an injection of cortisone I would think that they would suggest a way to minimize its effects on her blood glucose they would have suggested it. The only way to minimize the effects was to keep the dose low and stop when the symptoms which raised the need to take it were gone. It was a fine balancing act.

The last couple years of her life seemed to be a constant balancing act.

Gabby
GabbyPA 2010-11-19 06:29:30 -0600 Report

Yes, your doctor should have explained that to you. Steroid shots will raise those levels for a short time, but hopefully the trade will be less prolonged pain that can also raise your levels.

My mom had a series of shots for her knee pain before they finally did a surgery. There is also and alternative shot that can be given. It is kind of equivalent to "w-d 40" for the joints according to her doctor. I forget what it's called, but it is supposed to be less of an issue with our levels. It didn't work for her too much because of the damage to her bone, but if you just have wear in your joints, it could be an option that is better for you.

Brenda_B
Brenda_B 2010-11-19 10:32:27 -0600 Report

HI Gabby, the shot was Syvic (I think I spelled that correctly). It was amazing without all the bad side effects. Only down side it only lasted me about 3 months. But it was great help for going on vacation! And I think it is only for you knees. Before lastest neck surgery I got a lot of cortizone shots. Not a great thing but it helped with the pain… well the best thing for pain relief was getting my neck fixed…LOL

Gabby
GabbyPA 2010-11-21 10:02:58 -0600 Report

That is a bummer if it's only for knees. I know Medicare made my mom go trough all the other treatments before using this alternative. Then they had to evaluate all that before approving the surgery. Whey don't they just let doctors do what is best?

Brenda_B
Brenda_B 2010-11-19 03:42:31 -0600 Report

oh yes! But the trade off is some pain relief. Just be ready and check a LOT right after an injection. I'm usually back to "normal" (what ever that is) in about three days